Consumer Alert Update: FOSAMAX®
Thousands of Americans have been taking the prescription drug FOSAMAX® since 1995 for treatment and prevention of osteopenia and osteoporosis. On October 13, 2010, the FDA issued a warning to physicians caring for patients taking FOSAMAX® noting that all FOSAMAX® and other bisphosphonates have been associated with atypical fractures to the femur. Women are especially at high risk of suffering these fractures.  Patients typically require immediate surgery including placement of orthopedic hardware such as plates and screws and are subject to a very slow recovery process. Our attorneys are handling cases involving both jaw problems and femur fractures caused by FOSAMAX®.
U.S. Food and Drug Administration, Possible Increased Risk of Thigh Bone Fracture with Bisphosphonates (October 14, 2010), available at http://www.fda.gov/NewsEvents/Newsroom/PressAnnouncements/ucm229171.html.
Laura Y. Park-Wyllie, PharmD, MSc, et. Al.,Bisphosphonate Use and the Risk of Subtrochanteric or Femoral Shaft Fractures in Older Women, JAMA, Vol. 305, No. 6 (Feb. 23, 2011).
The articles on our website include some of the publications and papers authored by our attorneys, both before and after they joined our firm. The content of these articles should not be taken as legal advice. The views and opinions expressed in this article are those of the author(s) and do not necessarily reflect the views or official position of Robins Kaplan LLP.
If you are interested in having us represent you, you should call us so we can determine whether the matter is one for which we are willing or able to accept professional responsibility. We will not make this determination by e-mail communication. The telephone numbers and addresses for our offices are listed on this page. We reserve the right to decline any representation. We may be required to decline representation if it would create a conflict of interest with our other clients.
By accepting these terms, you are confirming that you have read and understood this important notice.